Alert archive / New York / Flash Flood Warnings in 2006

Flash Flood Warning 39, NWS New York, NY

October 28, 2006Suffolk County, New York

NWS New York, NY issued this flash flood warning at Oct 28, 2006, 2:37 PM EDT for Suffolk County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 28, 2006, 2:37 PM EDT (18:37 UTC)
Expired
Oct 28, 2006, 3:30 PM EDT
In force
53 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 42 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 563 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
563 m²/s²
0-3 km storm-relative helicity
1082 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 281838
FFWOKX
NYC103-281930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
237 PM EDT SAT OCT 28 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 330 PM EDT...

* AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM HEAVY RAIN OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NORTHPORT...HUNTINGTON...CENTERPORT AND COLD SPRING HARBOR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN 
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE 
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4076 7345 4082 7330 4089 7317 4095 7333
      4093 7351

$$
2 follow-up statements
000 
WGUS71 KOKX 281922
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
317 PM EDT SAT OCT 28 2006

NYC103-281930-
SUFFOLK NY-
317 PM EDT SAT OCT 28 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR WEST
CENTRAL SUFFOLK COUNTY...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAINFALL PRODUCING FLASH FLOODING OVER THE WARNED 
AREA.

THE LINE OF HEAVY SHOWERS HAS MOVED EAST AND IS NOW PRODUCING HEAVY 
RAIN OVER NEAR STONY BROOK AND OLD FIELD WITH RAINFALL RATES BETWEEN 
ONE AND ONE AND A HALF INCHES PER HOUR. THIS LINE WILL CONTINUE TO 
MOVE EAST TOWARDS SOUND BEACH...ALTHOUGH THE HEAVIEST AREA SHOULD 
MOVE OVER LONG ISLAND SOUND WITHIN THE NEXT 15 MINUTES. 

LAT...LON 4076 7345 4082 7330 4089 7317 4095 7333
      4093 7351

$$
000 
WGUS71 KOKX 281936
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
336 PM EDT SAT OCT 28 2006

NYC103-281942-
SUFFOLK NY-
336 PM EDT SAT OCT 28 2006

...THE FLASH FLOOD WARNING FOR WESTERN SUFFOLK COUNTY HAS EXPIRED...

ALTHOUGH A FEW SCATTERED AREAS OF LIGHT TO MODERATE RAIN ARE STILL 
FALLING ACROSS WESTERN SUFFOLK COUNTY...THE THREAT FOR FLASH 
FLOODING HAS ENDED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN 
ALLOWED TO EXPIRE. 

LAT...LON 4076 7345 4082 7330 4089 7317 4095 7333
      4093 7351

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Oct 28, 11:10 AM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Oct 28, 11:10 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1110 AM EDT SAT OCT 28 2006

.SYNOPSIS...
MAJOR STORM OVER LAKE ONTARIO. COLD FRONT APPROACHING AREA ATTM.

&&

.NEAR TERM (THIS AFTERNOON AND TONIGHT)...
POWERFUL STORM HAS ALREADY PRODUCED STRONG WINDS WHICH HAVE DOWNED
TREES...AND FLOODING RAINS. WIDESPREAD RAIN SEEN ON RADAR LOOPS
PUSHING NORTHEAST. HEAVIER CONVECTIVE RAINS SCATTERED ACROSS THE
AREA...AND THIS CONVECTION COULD BE THE FOCUS FOR BRINGING DOWN
STRONG WINDS ALOFT (LOW LEVEL JET).  OKX VWP STILL SHOWS 50 TO 55 KT
AT 1 AND 2 KFT RESPECTIVELY.

AS SUCH...ALL HEADLINES WILL REMAIN THE SAME AS HIGH WIND WARNING
COULD BE REALIZED. IN ADDITION THIS SHOULD BE A HIGH IMPACT EVENT AS
THE GROUND IS SATURATED DUE TO THE HEAVY RAINS AND THE HIGH
SURFACE AREA FOR THE WINDS TO APPLY FORCE ON DUE TO NEAR FULL
FOLIAGE. AS ALREADY MENTIONED...TREES DOWN AND THERE HAVE BEEN
REPORTS OF POWER OUTAGES.

THERE WILL BE SOMEWHAT OF A LULL IN THE WINDS ONCE THE FRONT MOVES
THROUGH THIS AFTERNOON FROM W TO E AS GRADIENT RELAXES TEMPORARILY.

TEMPERATURES IN THE WARM SECTOR SHOULD BE ABLE TO RISE INTO THE
LOWER TO POSSIBLY A FEW MID 60S DESPITE LIMITED MIXING AS 850 HPA
TEMPS RISE TO AROUND 12C IN WARM SECTOR.

THE STACKED 978-80 HPA LOW WILL WORK JUST NORTH OF LAKE ONTARIO THIS
EVENING AND CONTINUE TO DEEPEN TO AROUND 970 HPA BY DAYBREAK SUNDAY
AS IT MOVES INTO WESTERN NY. DRY AIR WILL PUNCH IN BEHIND COLD FRONT
WITH ANY SHOWER ACTIVITY TAPERING OFF OVER EASTERN SECTIONS.

GRADIENT TIGHTENS ONCE AGAIN IN WAKE OF COLD FRONT THOUGH...FROM
WSW...AS LOW PRESSURE CONTINUES TO DEEPEN AND HIGH PRESSURE TRIES TO
BUILD IN FROM THE SW. WINDS AT TOP OF THE MIXED LAYER WILL INCREASE
TO AROUND 50 KT BY AROUND 06Z TONIGHT...WITH STRONG CAA BELIEVE WE
SHOULD BE ABLE TO MIX DOWN 80 PERCENT OF THESE WINDS ACROSS MOST
OF THE REGION. SO EXPECTING SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS OF 45 TO 50 MPH THIS EVENING THROUGH THE OVERNIGHT. SO WILL
CONTINUE WIND ADVISORY ALREADY IN EFFECT.
&&

.SHORT TERM (SUNDAY AND SUNDAY NIGHT)...
WINDS ADVISORY CONTINUES DURING THE DAYLIGHT HOURS SUNDAY AS INTENSE
LOW PRESSURE ONLY SLOWLY TRACKS NE THROUGH QUEBEC. WINDS
WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH THROUGH THE
MORNING. SINCE THE CAA WILL BE WANING AND TIGHTEST GRADIENT WILL
ACTUALLY BE TO THE NORTH OF THE REGION...WINDS SHOULD STAY BELOW
HIGH WIND WARNING LEVELS. BUT DAYSHIFT CAN RE-EVALUATE AND SEE IF
IMPACT WARRANTS A HIGH WIND WARNING FOR THE MORNING.

WINDS WILL GRADUALLY WEAKEN DURING THE AFTERNOON...FINALLY FALLING
BELOW ADVISORY CRITERIA IN THE LATE AFTERNOON/EARLY EVENING. WITH
DEEP CYCLONIC FLOW AND COLD POOL INSTABILITY/VORT ENERGY ALOFT THINK
THAT MOSTLY CLOUDY SKIES IN THE MORNING WILL ONLY SLOWLY GIVE WAY TO
PARTLY CLOUDY IN THE AFTERNOON FROM S TO N. ANY RAIN/SNOW SHOWER
ACTIVITY OFF THE LAKES SHOULD REMAIN WELL NORTH OF THE REGION DUE TO
WSW MID-LEVEL WIND TRAJECTORY. HAVE GONE 2 DEGREES OR SO BELOW
COOLER MAV GUIDANCE FOR HIGH TEMPS WITH ANOMALOUSLY STRONG CAA EARLY
AND CLOUD COVER.

CLEARING SKIES AND SUBSIDING WINDS SUNDAY NIGHT AS HIGH PRESSURE TO
THE SOUTH POKES INTO THE REGION.
&&

.LONG TERM (MONDAY-FRIDAY)...
WITH MAIN FOCUS ON SHORT TERM FORECAST...HAVE FOLLOWED HPC GUIDANCE
CLOSELY. HIGH PRESSURE SOUTH OF THE CWA WILL KEEP CONDITIONS FAIR
AND DRY THROUGH TUESDAY. TUESDAY NIGHT THROUGH FRIDAY...UNSETTLED
CONDITIONS RETURN AS A COUPLE OF LOW PRESSURE SYSTEMS DEVELOP ALONG
A COLD FRONT PASS NEARBY THE CWA. WILL GO WITH CHANCE OR SLIGHT
CHANCE POPS FOR MUCH OF THE TIME. ONLY EXCEPTION WILL BE ON THURSDAY
WHEN LIKELY POPS ARE EXPECTED...AS A COLD FRONT ASSOCIATED WITH A
LOW CROSSES THE CWA.

TEMPERATURES TUESDAY AND WEDNESDAY WILL BE SEASONAL AS HIGHS CLIMB
INTO THE UPPER 50S AND LOWER 60S WHILE LOWS FALL INTO THE 30S AND
40S. THURSDAY AND FRIDAY APPEAR TO BE MUCH COOLER WITH HIGHS ONLY IN
THE UPPER 40S AND LOWER 50S.
&&

.AVIATION...
THE MID AND UPPER LVL DRY SLOT CONTS TO RAPIDLY ADVECT NEWD ACROSS
THE LOCAL AREA. THE BACK EDGE OF ENHANCED CLOUDS EXTENDED FROM
CENTRAL MA SWWD ACROSS WESTERN LONG ISLAND THEN OFF THE NJ COAST.

THE HEAVIEST RAIN...HIGHEST SFC WIND GUSTS UP TO 45 KT AND STRONGEST
VERTICAL SPEED SHEAR ARE EAST OF THIS LINE...WHICH WILL MOVE EAST OF
ALL TERMINALS BY 19Z. WE RECEIVED MANY PILOT REPORTS OF STRONG SPEED
SHEAR.

IFR/MVFR CIGS AND VSBY WILL GRADUALLY IMPROVE WITH THE WIND SHIFT FM
SE TO SW BETWEEN 16Z AND 18Z ACROSS THE REGION WITH THE WARM FRONTAL
PASSAGE.

THE COLD FRONT MOVES THROUGH BETWEEN 20Z AND 22Z FOLLOWED BY STRONG
COLD ADVECTION AND WEST WINDS GUSTING UP TO 40 KT BY EVENING. VFR
CEILINGS RETURN DURING THIS TIME AS WELL.

&&

.MARINE...
COASTAL FLOOD WARNINGS WERE ISSUED FOR THE SHORES ALONG THE INLAND
BAYS FROM JAMAICA BAY IN BROOKLYN EAST ACROSS THE SOUTHWEST SHORES
OF SUFFOLK COUNTY. TIDES WILL RISE 3 TO 4 FEET ABOVE NORMAL
ASTRONOMICAL TIDES CAUSING WIDESPREAD MODERATE FLOODING...UP TO 2
FEET ABOVE THE MODERATE TIDAL FLOODING BENCHMARKS AT HUDSON BAY AT
FREEPORT.

IMPRESSIVE LOW-LEVEL JET UP TO 50 TO 55 KT VIA THE OKX VWP. OBSERVED
SEAS AT 14 FT...AND 4 FT ON THE SOUND. STRONG COLD FRONT THEN
CROSSES THE WATERS BETWEEN 20Z AND 22Z WITH VERY STRONG COLD
ADVECTION. THE COMBINATION OF A DEEP MIXED LAYER AND DEEPENING LOW
PRESSURE OVER EASTERN CANADA WILL MAINTAIN A STRONG GRADIENT WIND
ACROSS THE WATERS THROUGH SUNDAY EVENING. THE WESTERN MARINE
ZONES...TRANSITION TO A GALE THIS EVENING...WHILE THE EASTERN WATERS
REMAIN UNDER A STORM WARNING.

TIDAL PILING IN THE STRONG ONSHORE FLOW THIS MORNING PRODUCING
DEPARTURES OF 1.5 TO 2 FT ABOVE NORMAL. THIS COUPLED WITH LOW
ASTRONOMICAL TIDES AND A SHORT PERIOD OF ONSHORE FLOW DOES NOT
LOOK TO PRODUCE COASTAL FLOODING. ON THE BACKSIDE OF THE SYSTEM IN
THE STRONG WESTERLY FLOW...BLOWOUT TIDES MAY HAVE TO BE CONSIDERED
TONIGHT INTO SUNDAY.

&&

.HYDROLOGY...
CONNECTICUT AND LI NOW THE FOCUS FOR WIDESPREAD RAINFALL. THE BULK
OF THE RAIN HAS MOVED TO THE EASTERN HALF OF THE AREA. RAINFALL
COVERAGE IS REDUCED ACROSS NJ...THE LOWER HUDSON VALLEY...AND NYC.
HEAVY PRECIP IS STILL POSSIBLE EVERYWHERE THOUGH...SO FLOOD WATCH
REMAINS UP.

&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FOR CTZ009>012 UNTIL 3 PM SATURDAY.
  ...FLOOD WATCH FOR CTZ005>012 UNTIL 5 PM SATURDAY.
  ...WIND ADVISORY FOR CTZ009>012 FROM 3 PM SATURDAY TO 7 PM SUNDAY.
  ...WIND ADVISORY FOR CTZ005>008 UNTIL 7 PM SUNDAY.
NJ...FLOOD WATCH FOR NJZ002>006-011 UNTIL 5 PM SATURDAY.
  ...WIND ADVISORY FOR NJZ002>005-011 UNTIL 7 PM SUNDAY.
  ...HIGH WIND WARNING FOR NJZ006 UNTIL 3 PM SATURDAY.
  ...WIND ADVISORY FOR NJZ006 FROM 3 PM SATURDAY TO 7 PM SUNDAY.
NY...FLOOD WATCH FOR NYZ067>081 UNTIL 5 PM SATURDAY.
  ...WIND ADVISORY FOR NYZ067>070 UNTIL 7 PM SUNDAY.
  ...HIGH WIND WARNING FOR NYZ071>081 UNTIL 3 PM SATURDAY.
  ...WIND ADVISORY FOR NYZ071>081 FROM 3 PM SATURDAY TO 7 PM SUNDAY.
  ...COASTAL FLOOD WARNING NYZ075-076 FROM 11 AM SATURDAY TO 2 PM
     SATURDAY.
  ...COASTAL FLOOD WARNING NYZ077-080 FROM 11 AM SATURDAY TO 3 PM
     SATURDAY.
  ...MARINE...STORM WARNING FOR ANZ330-350-353 UNTIL 7 PM SUNDAY.
  ...GALE WARNING FOR ANZ335-338-355 FROM 3 PM SATURDAY TO 7 PM
     SUNDAY.
  ...STORM WARNING FOR ANZ335-338-355 UNTIL 3 PM SATURDAY.

&&
Hazardous weather outlook, Oct 28, 6:16 AM EDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
616 AM EDT SAT OCT 28 2006

CTZ009>012-NJZ006-NYZ071>081-291030-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
616 AM EDT SAT OCT 28 2006

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 3 PM EDT THIS AFTERNOON TO 7 PM
EST SUNDAY...
...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM OVER WESTERN PENNSYLVANIA WILL RAPIDLY
DEEPEN AS IT TRACKS NORTHEAST THROUGH THE EASTERN GREAT LAKES
TODAY...WITH ITS ASSOCIATED COLD FRONT EXTENDING TO THE SOUTHEAST
APPROACHING THE TRI-STATE REGION THIS MORNING. WITH AN ELONGATED
AREA OF HIGH PRESSURE REMAINING OFFSHORE...THE PRESSURE GRADIENT
BETWEEN THESE TWO SYSTEMS WILL CAUSE SOUTHEAST WINDS TO INCREASE
TO 30 TO 40 MPH THIS MORNING AND CONTINUE THROUGH EARLY THIS
AFTERNOON. BANDS OF HEAVIER SHOWERS ARE FORECAST TO PRODUCE WIND
GUSTS FROM 50 TO 60 MPH AHEAD OF THIS APPROACHING COLD FRONT.

THE COMBINATION OF STRONG LIFT AND AN ABUNDANT SUPPLY OF LOW
LEVEL MOISTURE WITH THIS SYSTEM WILL CONTINUE TO PRODUCE HEAVY
RAINFALL ACROSS THE AREA THROUGH THIS AFTERNOON. 2 TO 3 INCHES OF
RAIN IS FORECAST TO OCCUR DURING THIS TIME. HEAVY RAIN WILL
COMBINE WITH STRONG AND GUSTY SOUTHEAST WINDS CAUSING WIDESPREAD
URBAN FLOODING...INCLUDING SMALL STREAM AND RIVER FLOODING. LEAVES
FALLING OFF TREES WILL BLOCK DRAINS CAUSING SIGNIFICANT PONDING OF
WATER IN NORMAL POOR DRAINAGE AREAS.

WINDS WILL SUBSIDE FOR A BRIEF PERIOD LATE THIS AFTERNOON AS THE
COLD FRONT MOVES THROUGH...BUT THEN PICK UP ONCE AGAIN FROM THE
SOUTHWEST IN ITS WAKE. AS THE INTENSE LOW PRESSURE MOVES NORTH OF
NEW YORK STATE LATE TODAY...A STRONG WEST TO SOUTHWEST WIND WILL
DEVELOP AND PERSIST THROUGH TONIGHT. SUSTAINED WINDS WILL RANGE
FROM 25 TO 35 MPH WITH GUSTS UP TO 55 MPH DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WEST TO SOUTHWEST WIND WILL PERSIST THROUGH SUNDAY. SUSTAINED
WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS UP TO 55 MPH DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY FOR PEAK WIND SPEEDS...WIND
DAMAGE REPORTS...AND FLOODING REPORTS.

CTZ005>008-NJZ002>005-011-NYZ067>070-291030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
616 AM EDT SAT OCT 28 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY...
...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM OVER WESTERN PENNSYLVANIA WILL RAPIDLY
DEEPEN AS IT TRACKS NORTHEAST THROUGH THE EASTERN GREAT LAKES
TODAY...WITH ITS ASSOCIATED COLD FRONT EXTENDING TO THE SOUTHEAST
APPROACHING THE TRI-STATE REGION THIS MORNING. WITH AN ELONGATED
AREA OF HIGH PRESSURE REMAINING OFFSHORE...THE PRESSURE GRADIENT
BETWEEN THESE TWO SYSTEMS WILL CAUSE SOUTHEAST WINDS TO INCREASE
TO 20 TO 30 MPH THIS MORNING AND CONTINUE THROUGH EARLY THIS
AFTERNOON. BANDS OF HEAVIER SHOWERS ARE FORECAST TO PRODUCE WIND
GUSTS FROM 40 TO 50 MPH AHEAD OF THIS APPROACHING COLD FRONT.

THE COMBINATION OF STRONG LIFT AND AN ABUNDANT SUPPLY OF LOW
LEVEL MOISTURE WITH THIS SYSTEM WILL CONTINUE TO PRODUCE HEAVY
RAINFALL ACROSS THE AREA THROUGH THIS AFTERNOON. 2 TO 3 INCHES OF
RAIN IS FORECAST TO OCCUR DURING THIS TIME. HEAVY RAIN WILL
COMBINE WITH STRONG AND GUSTY SOUTHEAST WINDS CAUSING WIDESPREAD
URBAN FLOODING...INCLUDING SMALL STREAM AND RIVER FLOODING. LEAVES
FALLING OFF TREES WILL BLOCK DRAINS CAUSING SIGNIFICANT PONDING OF
WATER IN NORMAL POOR DRAINAGE AREAS.

WINDS WILL SUBSIDE FOR A BRIEF PERIOD LATE THIS AFTERNOON AS THE
COLD FRONT MOVES THROUGH...BUT THEN PICK UP ONCE AGAIN FROM THE
SOUTHWEST IN ITS WAKE. AS THE INTENSE LOW PRESSURE MOVES NORTH OF
NEW YORK STATE LATE TODAY...A STRONG WEST TO SOUTHWEST WIND WILL
DEVELOP AND PERSIST THROUGH SUNDAY. SUSTAINED WINDS WILL RANGE
FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WEST TO SOUTHWEST WIND WILL PERSIST THROUGH SUNDAY. SUSTAINED
WINDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS UP TO 50 MPH DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY FOR PEAK WIND SPEEDS...WIND
DAMAGE REPORTS...AND FLOODING REPORTS.

ANZ355-291030-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
616 AM EDT SAT OCT 28 2006

...STORM WARNING IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM EDT THIS AFTERNOON TO 7 PM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING IS IN EFFECT THROUGH 3 PM FOR WINDS UP TO 50 KT
AND SEAS BUILDING TO 9 TO 12 FT. A GALE WARNING IS IN EFFECT
THEREAFTER FOR WIND GUSTS UP TO 45 KT AND TROUGHS SEAS. SEE THE
LATEST COASTAL WATERS FORECAST FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A GALE WARNING REMAINS IN EFFECT THROUGH EARLY SUNDAY EVENING.
SEE THE LATEST COASTAL WATERS FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED SATURDAY.

ANZ350-353-291030-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
616 AM EDT SAT OCT 28 2006

...STORM WARNING IN EFFECT UNTIL 7 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING IS IN EFFECT THROUGH TONIGHT FOR WIND GUSTS UP TO
50 KT AND SEAS BUILDING TO 13 TO 18 FT. SEE THE LATEST COASTAL
WATERS FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STORM WARNING REMAINS IN EFFECT THROUGH EARLY SUNDAY EVENING.
SEE THE LATEST COASTAL WATERS FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED SATURDAY.

ANZ335-338-291030-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
616 AM EDT SAT OCT 28 2006

...STORM WARNING IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM EDT THIS AFTERNOON TO 7 PM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING IS IN EFFECT FRO WIND GUSTS UP TO 50 KT UNTIL 3
PM...THEN A GALE WARNING IS IN EFFECT THEREAFTER. SEE THE LATEST
COASTAL WATERS FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A GALE WARNING REMAINS IN EFFECT THROUGH EARLY SUNDAY EVENING.
SEE THE LATEST COASTAL WATERS FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED SATURDAY.

ANZ330-291030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
616 AM EDT SAT OCT 28 2006

...STORM WARNING IN EFFECT UNTIL 7 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING IS IN EFFECT THROUGH TONIGHT FOR WIND GUSTS UP TO
50 KT. SEE THE LATEST COASTAL WATERS FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STORM WARNING REMAINS IN EFFECT THROUGH EARLY SUNDAY EVENING FOR
WIND GUSTS UP TO 50 KT. SEE THE LATEST COASTAL WATERS FORECAST
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED SATURDAY.

In the hours before

Local storm report, Oct 28, 9:26 AM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
926 AM EDT SAT OCT 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       RUTHERFORD              40.82N 74.11W
10/28/2006  E0.00 INCH       BERGEN             NJ   EMERGENCY MNGR

            STREET FLOODING ALONG ROUTE 17S

0745 AM     FLASH FLOOD      CLIFTON                 40.86N 74.16W
10/28/2006                   PASSAIC            NJ   TRAINED SPOTTER

            SIGNIFICANT WIDESPREAD FLOODING ALONG ROUTE 46

0830 AM     HIGH SUST WINDS  LIVINGSTON              40.79N 74.33W
10/28/2006  E0 MPH           ESSEX              NJ   TRAINED SPOTTER

            TREE DOWN

&&

GARY
Local storm report, Oct 28, 9:26 AM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
926 AM EDT SAT OCT 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       RUTHERFORD              40.82N 74.11W
10/28/2006                   BERGEN             NJ   EMERGENCY MNGR

            STREET FLOODING ALONG ROUTE 17S

0745 AM     FLASH FLOOD      CLIFTON                 40.86N 74.16W
10/28/2006                   PASSAIC            NJ   TRAINED SPOTTER

            SIGNIFICANT WIDESPREAD FLOODING ALONG ROUTE 46

0830 AM     HIGH SUST WINDS  LIVINGSTON              40.79N 74.33W
10/28/2006                   ESSEX              NJ   TRAINED SPOTTER

            TREE DOWN

&&

GC
Local storm report, Oct 28, 10:01 AM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
1001 AM EDT SAT OCT 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       RUTHERFORD              40.82N 74.11W
10/28/2006  U0.00 INCH       BERGEN             NJ   EMERGENCY MNGR

            STREET FLOODING ALONG ROUTE 17S

0745 AM     FLASH FLOOD      CLIFTON                 40.86N 74.16W
10/28/2006                   PASSAIC            NJ   TRAINED SPOTTER

            SIGNIFICANT WIDESPREAD FLOODING ALONG ROUTE 46

0830 AM     NON-TSTM WND DMG LIVINGSTON              40.79N 74.33W
10/28/2006                   ESSEX              NJ   TRAINED SPOTTER

            TREE DOWN

0852 AM     NON-TSTM WND DMG WEEHAWKEN               40.77N 74.02W
10/28/2006                   HUDSON             NJ   TRAINED SPOTTER

            TREE DOWN/TREE DOWN AT 922 AM

0853 AM     NON-TSTM WND DMG NORTH BERGEN            40.79N 74.03W
10/28/2006                   HUDSON             NJ   TRAINED SPOTTER

            TREE DOWN

0857 AM     NON-TSTM WND DMG MONTCLAIR               40.82N 74.21W
10/28/2006                   ESSEX              NJ   TRAINED SPOTTER

            TREE DOWN ON 26 FREEWAY AVE

0900 AM     NON-TSTM WND DMG CLIFTON                 40.86N 74.16W
10/28/2006                   PASSAIC            NJ   TRAINED SPOTTER

            TREE DOWN

0901 AM     NON-TSTM WND DMG HARRISON                40.74N 74.15W
10/28/2006                   HUDSON             NJ   TRAINED SPOTTER

            TREE DOWN/FENCE BLOWN OVER AT 919 AM

0921 AM     NON-TSTM WND DMG NORTH ARLINGTON         40.79N 74.13W
10/28/2006                   BERGEN             NJ   TRAINED SPOTTER

            TREE DOWN

&&

GARY
Local storm report, Oct 28, 11:57 AM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
1157 AM EDT SAT OCT 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       RUTHERFORD              40.82N 74.11W
10/28/2006  U0.00 INCH       BERGEN             NJ   EMERGENCY MNGR

            STREET FLOODING ALONG ROUTE 17S

0745 AM     FLASH FLOOD      CLIFTON                 40.86N 74.16W
10/28/2006                   PASSAIC            NJ   TRAINED SPOTTER

            SIGNIFICANT WIDESPREAD FLOODING ALONG ROUTE 46

0830 AM     NON-TSTM WND DMG LIVINGSTON              40.79N 74.33W
10/28/2006                   ESSEX              NJ   TRAINED SPOTTER

            TREE DOWN

0852 AM     NON-TSTM WND DMG WEEHAWKEN               40.77N 74.02W
10/28/2006                   HUDSON             NJ   TRAINED SPOTTER

            TREE DOWN/TREE DOWN AT 922 AM

0853 AM     NON-TSTM WND DMG NORTH BERGEN            40.79N 74.03W
10/28/2006                   HUDSON             NJ   TRAINED SPOTTER

            TREE DOWN

0857 AM     NON-TSTM WND DMG MONTCLAIR               40.82N 74.21W
10/28/2006                   ESSEX              NJ   TRAINED SPOTTER

            TREE DOWN ON 26 FREEWAY AVE

0900 AM     NON-TSTM WND DMG CLIFTON                 40.86N 74.16W
10/28/2006                   PASSAIC            NJ   TRAINED SPOTTER

            TREE DOWN

0901 AM     NON-TSTM WND DMG HARRISON                40.74N 74.15W
10/28/2006                   HUDSON             NJ   TRAINED SPOTTER

            TREE DOWN/FENCE BLOWN OVER AT 919 AM/POLE DOWN ON FRANK
            E. RODGERS BLVD AT 938 AM

0921 AM     NON-TSTM WND DMG NORTH ARLINGTON         40.79N 74.13W
10/28/2006                   BERGEN             NJ   TRAINED SPOTTER

            TREE DOWN

1050 AM     FLOOD            2 N MIDDLETOWN          41.02N 74.14W
10/28/2006                   BERGEN             NJ   TRAINED SPOTTER

            NUMEROUS BASEMENTS FLOODED JUST NORTH OF MIDDLETOWN

&&

GARY

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 7:42 AM EDTFlash Flood WarningOKXRockland, Westchester3 hr
Oct 28, 10:21 AM EDTCoastal Flood WarningOKXKings, Suffolk4 hr
Oct 28, 12:26 PM EDTFlash Flood WarningOKXSuffolk64 min
Oct 28, 1:41 PM EDTFlash Flood WarningOKXBronx, Westchester34 min

Nearby

Flash Flood Warnings in New York, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.